I am a 60 year old female taking HCTZ and Norvasc for blood pressure control. My doctor increased my HCTZ from 12.5 to 25 last year. For the past year my blond hair has been thinning DRASTICALLY. Neither my family doctor nor the dermatologist I recently consulted connected it with the HCTZ. After reading that hair loss IS a possible side effect, I want to take a different medication that will not have this side effect. My question: Will I be able to regrow the hair I lost when I change to a different medication? Also, my dermatologist is planning to remove several broken blood vessels on my face with a light therapy next week. In one web- article, I read that artificial light shouldn’t be used with HCTZ and that it could cause photosensitivity. Your comments please.
You should focus on your medical needs with your doctors and ask your questions to them. I do not know what photosensitivity you are focusing upon that would prevent what you doctor is planning do with the the ‘light’ therapy. Your question about hydrochlorothiazide (HCTZ) and hair loss is addressed at eMedTV – Hydrochlorothiazide and Hair Loss.